Alert archive / Texas / Wind Advisories in 2007

Wind Advisory 9, NWS Houston/Galveston, TX

December 14, 200723 counties in Texas

NWS Houston/Galveston, TX issued this wind advisory at Dec 14, 2007, 9:27 PM CST for 23 counties in Texas. It took effect at Dec 15, 2007, 11:00 AM CST. It was in force for 13 hr.

The area

The counties it named.

The facts

Issued
Dec 14, 2007, 9:27 PM CST (03:27 UTC)
In effect from
Dec 15, 2007, 11:00 AM CST
Expired
Dec 16, 2007, 12:00 AM CST
In force
13 hr
Issued by
NWS Houston/Galveston, TX
All 23 counties

Austin County, TX, Brazoria County, TX, Brazos County, TX, Burleson County, TX, Chambers County, TX, Colorado County, TX, Fort Bend County, TX, Galveston County, TX, Grimes County, TX, Harris County, TX, Houston County, TX, Jackson County, TX, Liberty County, TX, Madison County, TX, Matagorda County, TX, Montgomery County, TX, Polk County, TX, San Jacinto County, TX, Trinity County, TX, Walker County, TX, Waller County, TX, Washington County, TX, Wharton County, TX

The radar

The Houston radar (KHGX), 91 km from the middle of the area, began a volume at 03:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 00:00Z, 3.5 hours before the alert went out and 242 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 00:00Z on 2007-12-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 00:00Z on 2007-12-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 221 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
474 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
221 m²/s²
0-3 km storm-relative helicity
263 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KHGX 150327
NPWHGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
927 PM CST FRI DEC 14 2007

...WIND ADVISORY IN EFFECT SATURDAY...

.A COLD FRONT WILL MOVE THROUGH THE REGION TOWARD MORNING AND
AFTER SUNSET. STRONG NORTHWESTERLY WINDS DEVELOP LATE IN THE
MORNING.

TXZ163-164-176>179-195>200-210>213-226-227-151130-
/O.NEW.KHGX.WI.Y.0009.071215T1700Z-071216T0000Z/
AUSTIN-BRAZOS-BURLESON-COLORADO-FORT BEND-GRIMES-HARRIS-HOUSTON-
LIBERTY-MADISON-MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-
WASHINGTON-WHARTON-
INCLUDING THE CITIES OF...BELLVILLE...BRENHAM...BROOKSHIRE...
BRYAN...CALDWELL...CLEVELAND...COLDSPRING...COLLEGE STATION...
COLUMBUS...CONROE...CORRIGAN...CROCKETT...DAYTON...EAGLE LAKE...
EL CAMPO...GROVETON...HEMPSTEAD...HOUSTON...HUMBLE...HUNTSVILLE...
KATY...LAKE SOMERVILLE...LIBERTY...LIVINGSTON...MADISONVILLE...
MISSOURI CITY...NAVASOTA...ONALASKA...PASADENA...PIERCE...
PRAIRIE VIEW...RICHMOND...ROSENBERG...SEALY...SHEPHERD...
SUGAR LAND...THE WOODLANDS...TOMBALL...TRINITY...WEIMAR...
WHARTON...WILLIS
927 PM CST FRI DEC 14 2007

...WIND ADVISORY IN EFFECT FROM 11 AM TO 6 PM CST SATURDAY...

THE NATIONAL WEATHER SERVICE IN HOUSTON/GALVESTON HAS ISSUED A
WIND ADVISORY...WHICH IS IN EFFECT FROM 11 AM TO 6 PM CST
SATURDAY. 

A COLD FRONT WILL MOVE SWEEP THROUGH THE REGION TOWARD MORNING.
STRONG NORTHWEST WINDS WILL DEVELOP BY LATE MORNING. SUSTAINED
WINDS OF 20 TO 25 MPH WITH GUSTS OF 30 TO 35 MPH WILL BE
POSSIBLE. THESE STRONG WINDS SHOULD RELAX AROUND 6 PM.

DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH-PROFILE
VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE WINDS...ESPECIALLY
WHEN DRIVING ALONG EAST TO WEST ORIENTED ROADS OR ELEVATED ROADWAYS.

$$

TXZ214-235>238-151130-
/O.NEW.KHGX.WI.Y.0009.071215T1700Z-071216T0300Z/
BRAZORIA-CHAMBERS-GALVESTON-JACKSON-MATAGORDA-
INCLUDING THE CITIES OF...ALVIN...ANAHUAC...ANGLETON...BAY CITY...
EDNA...FREEPORT...FRIENDSWOOD...GALVESTON...LAKE JACKSON...
LEAGUE CITY...MONT BELVIEU...PALACIOS...PEARLAND...TEXAS CITY...
WINNIE
927 PM CST FRI DEC 14 2007

...WIND ADVISORY IN EFFECT FROM 11 AM TO 9 PM CST SATURDAY...

THE NATIONAL WEATHER SERVICE IN HOUSTON/GALVESTON HAS ISSUED A
WIND ADVISORY...WHICH IS IN EFFECT FROM 11 AM TO 9 PM CST
SATURDAY. 

A COLD FRONT WILL MOVE SWEEP THROUGH THE REGION TOWARD MORNING.
STRONG NORTHWEST WINDS WILL DEVELOP BY LATE MORNING. SUSTAINED
WINDS OF 25 MPH WITH GUSTS OF AROUND 35 MPH WILL BE POSSIBLE. THESE
STRONG WINDS SHOULD RELAX AROUND 5 TO 7 PM OVER THE INLAND
PORTIONS OF THE COASTAL COUNTIES...ALONG THE IMMEDIATE COAST THESE
WINDS MAY PERSIST UNTIL 9 PM.

DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH-PROFILE
VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE WINDS...ESPECIALLY
WHEN DRIVING ALONG EAST TO WEST ORIENTED ROADS OR ELEVATED
ROADWAYS.

BOATERS IN THE WIND ADVISORY AREA SHOULD USE EXTREME CAUTION IF
VENTURING ONTO AREA LAKES TODAY. THESE WINDS WILL MAKE OPEN WATERS
OF LAKES ROUGH AND HAZARDOUS...AND MAY RESULT IN HIGH WAVES WHICH
MAY TIP OR SWAMP SMALLER CRAFT.  FOR YOUR PERSONAL SAFETY...AVOID
THE OPEN WATERS. STAY CLOSE TO SHORE OR AROUND PROTECTED AREAS.

$$
1 follow-up statement
000 
WWUS74 KHGX 151323
NPWHGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
723 AM CST SAT DEC 15 2007

...WIND ADVISORY IN EFFECT TODAY...

.A COLD FRONT WILL MOVE THROUGH THE REGION THIS MORNING. STRONG
NORTHWEST WINDS WILL DEVELOP IN THE WAKE OF THE FRONT BY EARLY
AFTERNOON. 

TXZ214-235>238-160000-
/O.EXT.KHGX.WI.Y.0009.071215T1700Z-071216T0600Z/
BRAZORIA-CHAMBERS-GALVESTON-JACKSON-MATAGORDA-
INCLUDING THE CITIES OF...ALVIN...ANAHUAC...ANGLETON...BAY CITY...
EDNA...FREEPORT...FRIENDSWOOD...GALVESTON...LAKE JACKSON...
LEAGUE CITY...MONT BELVIEU...PALACIOS...PEARLAND...TEXAS CITY...
WINNIE
723 AM CST SAT DEC 15 2007

...WIND ADVISORY NOW IN EFFECT FROM 11 AM THIS MORNING TO
MIDNIGHT CST TONIGHT...

THE WIND ADVISORY IS NOW IN EFFECT FROM 11 AM THIS MORNING TO
MIDNIGHT CST TONIGHT. 

A COLD FRONT WILL MOVE SWEEP THROUGH THE REGION BY MIDDAY TODAY.
STRONG NORTHWEST WINDS WILL DEVELOP EARLY THIS AFTERNOON IN THE
WAKE OF THE FRONT. SUSTAINED NORTHWEST WINDS OF 25 TO 30 MPH WITH
GUSTS OF 40 TO 45 MPH CAN BE EXPECTED THIS AFTERNOON. THE WINDS
WILL DIMINISH OVER INLAND AREAS AROUND SUNSET. HOWEVER...STRONG
WINDS WILL PERSIST NEAR THE IMMEDIATE COAST UNTIL MIDNIGHT.

DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH-PROFILE
VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE WINDS...
ESPECIALLY WHEN DRIVING ALONG EAST TO WEST ORIENTED ROADS OR
ELEVATED ROADWAYS.

BOATERS IN THE WIND ADVISORY AREA SHOULD USE EXTREME CAUTION IF
VENTURING ONTO AREA LAKES TODAY. THESE WINDS WILL MAKE OPEN
WATERS OF LAKES ROUGH AND HAZARDOUS...AND MAY RESULT IN HIGH
WAVES WHICH MAY TIP OR SWAMP SMALLER CRAFT.  FOR YOUR PERSONAL
SAFETY...AVOID THE OPEN WATERS. STAY CLOSE TO SHORE OR AROUND
PROTECTED AREAS.

$$

TXZ163-164-176>179-195>200-210>213-226-227-160000-
/O.CON.KHGX.WI.Y.0009.071215T1700Z-071216T0000Z/
AUSTIN-BRAZOS-BURLESON-COLORADO-FORT BEND-GRIMES-HARRIS-HOUSTON-
LIBERTY-MADISON-MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-
WASHINGTON-WHARTON-
INCLUDING THE CITIES OF...BELLVILLE...BRENHAM...BROOKSHIRE...
BRYAN...CALDWELL...CLEVELAND...COLDSPRING...COLLEGE STATION...
COLUMBUS...CONROE...CORRIGAN...CROCKETT...DAYTON...EAGLE LAKE...
EL CAMPO...GROVETON...HEMPSTEAD...HOUSTON...HUMBLE...HUNTSVILLE...
KATY...LAKE SOMERVILLE...LIBERTY...LIVINGSTON...MADISONVILLE...
MISSOURI CITY...NAVASOTA...ONALASKA...PASADENA...PIERCE...
PRAIRIE VIEW...RICHMOND...ROSENBERG...SEALY...SHEPHERD...
SUGAR LAND...THE WOODLANDS...TOMBALL...TRINITY...WEIMAR...
WHARTON...WILLIS
723 AM CST SAT DEC 15 2007

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
6 PM CST THIS AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 6 PM
CST THIS AFTERNOON. 

A COLD FRONT WILL MOVE SWEEP THROUGH THE REGION THIS MORNING. AS
SKIES CLEAR...STRONG NORTHWEST WINDS WILL DEVELOP MIDDAY TODAY.
SUSTAINED NORTHWEST WINDS OF 25 TO 30 MPH WITH GUSTS TO 40 MPH ARE
EXPECTED...MAINLY DURING THE AFTERNOON HOURS. THESE STRONG WINDS
SHOULD RELAX AROUND 6 PM.

DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH-PROFILE
VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE WINDS...
ESPECIALLY WHEN DRIVING ALONG EAST TO WEST ORIENTED ROADS OR
ELEVATED ROADWAYS.

BOATERS IN THE WIND ADVISORY AREA SHOULD USE EXTREME CAUTION IF
VENTURING ONTO AREA LAKES TODAY. THESE WINDS WILL MAKE OPEN
WATERS OF LAKES ROUGH AND HAZARDOUS...AND MAY RESULT IN HIGH
WAVES WHICH MAY TIP OR SWAMP SMALLER CRAFT.  FOR YOUR PERSONAL
SAFETY...AVOID THE OPEN WATERS. STAY CLOSE TO SHORE OR AROUND
PROTECTED AREAS.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Houston/Galveston, TX wrote its last area forecast discussion before this wind advisory went out at Dec 14, 3:54 PM CST, 5 hours 33 minutes earlier.

Area forecast discussion, Dec 14, 3:54 PM CST, 5 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
354 PM CST FRI DEC 14 2007

.DISCUSSION...
WARM FRONT CREEPING NORTH FROM COAST... IF PLACING BOUNDARY ALONG
THE 60F ISODROSOTHERM LINE...THEN ITS 21Z LOCATION WAS DRAPED
FROM AN EAGLE LAKE TO HOUSTON METRO TO HIGH ISLAND LINE. SHOWERS
NOT FILLING IN WITH THE GUSTO ALL EXPECTED WITHIN THIS WARM
FLOW...BUT STILL HANGING ON TO THE THOUGHT THAT PRECIPITATION
COVERAGE WILL EXPAND AND INCREASE IN INTENSITY THROUGH THE
MIDNIGHT HOUR.

A PRE-FRONTAL SURFACE TROUGH EXPECTED TO MAKE ITS WAY INTO THE
NORTHERN CWA BY 09Z...WITH THE MAIN SURFACE COLD FRONT TIMED TO
MAKES ITS SOUTHEASTERN PROGRESSION TO THE COAST BETWEEN 09-18Z.
THE BEST UPPER LEVEL DYNAMICS FOR A LINEAR STORM COMPLEX TO FEED
INTO WOULD BE IN THE 10-15Z TIME FRAME...EASTERN COUNTIES WILL BE
IN THE RR JET QUAD AS UPPER TROF RACES EASTWARD TOMORROW MORNING.
THE THREAT FOR SEVERE IS VERY MINIMAL. THE MAIN THREAT WOULD COME
FROM DAMAGING WINDS AS POSSIBLE SQUALL LINE TRAVELS E-SE. MODEL
SOUNDINGS DEPICTS ENOUGH HELICITY IN THE LOWEST 0-3KM TO PRODUCE
THE OCCASIONAL SPIN-UP EF0 RIGHT ALONG MAIN LINE. A SW BACK-
BUILDING SCENARIO IS NOT OUT OF THE QUESTION IF MAIN LINEAR STORM
SYSTEM GETS ITS ACT TOGETHER TO ALLOW THE FAVORABLE JET DYNAMICS
TO ENHANCE CONVECTION. WIDESPREAD RAIN AMOUNTS NOT EXCEEDING AN
INCH...WITH ISOLATED 1 TO 2 INCHES...SEEMS THE RIGHT QPF FIT.
RFCS FFG SUGGESTS 3-HOUR TOTALS OF 3 TO 4 INCHES TO PRODUCE
FLOODING ISSUES...CHANCES ARE MOST BASINS WILL NOT GO INTO FLOOD.
THE HIGHER CONFIDENCE IS WITH URBAN AND SMALL STREAM FLOODING
ISSUES. WITH A LOWER WET BULB 0C HEIGHT NEAR 10K FT...THERE IS ALSO
THE GOOD CHANCE OF SOME RECEIVING SMALL HAIL.

AS COLDER AND DRIER AIR MASS BUILDS IN PER STRENGTHENING HIGH
PRESSURE...TOMORROWS 850 MB WINDS ARE FORECAST TO LITERALLY
SCREAM OUT OF THE NORTH AT 30 TO 40 KNOTS. TRANSLATED TO THE
SURFACE...20 TO 30 KNOTS WITH GUSTS NEAR 40 KNOTS. THUS...WILL MOST
LIKELY NEED A WIND ADVISORY FOR A GOOD MAJORITY OF THE CWA. WE WILL
LET THE SWING-MIDNIGHT CREW DECIDE UPON THAT ADVISORY AS TIMING
AND DURATION OF EVENT STILL A QUESTION MARK.

TEMPERATURES WILL STEADILY FALL THROUGH SATURDAY POST-
FROPA...MANY OF TOMORROWS MORE SOUTHERLY LOCALES WILL EXPERIENCE
THEIR MAXIMUM 24-HOUR TEMPERATURE IN THE PRE-DAWN HOURS. ONCE COLD
FRONT PASSES BY AND THOSE NORTHERLIES KICK UP...A GRADUAL
MERCURIAL PLUMMET CAN BE EXPECTED THROUGH THE SECOND HALF OF THE
WEEKEND. 850 MB 0C LINE EXPECTED TO MAKE IT TO...OR BEYOND...THE
COAST SUNDAY MORNING. EARLY MORNING MINIMUM TEMPERATURES WILL THE
AT THEIR COLDEST THIS SEASON (UNDERSTATEMENT OF YEAR).
POSSIBILITY OF A FAR NORTHERN COUNTY FREEZE WITH PARTS NORTH OF
HOUSTON DIPPING TO THE FREEZING MARK FOR A SHORT WHILE BOTH
SUNDAY AND MONDAY MORNINGS.

DAYS 4 THROUGH 7 WILL BE INTERESTING WITH RETURN FLOW BECOMING RE-
ESTABLISHED BY TUESDAY AS LARGE RIDGE BUILDS OFF U.S. EAST COAST.
INCREASED CLOUDINESS WITH EURO/GFS PINGING ON S/WS RIDING UP IN
SWERN FLOW GOING INTO MIDWEEK...INCREASES POPS TO THE CHANCE
CATEGORY. NEXT FROPA NOT AS IMPRESSIVE WITH IT NOW BEING BROUGHT
THROUGH ON THURSDAY. 31

&&

.AVIATION...
LIFR AND IFR CEILINGS CONTINUE ACROSS THE AREA IN A NEARLY SATURATED
AIRMASS FROM JUST ABOVE THE SFC TO AROUND 2 KFT. WILL LIKELY SEE
CEILINGS FALL A LITTLE AROUND OR JUST AFT 0Z. WILL ALSO SEE SOME
PATCHY -RA AND FOG. MIXING WILL INCREASE SOME AROUND MIDNIGHT AHEAD
OF A PRE-FRONTAL TROUGH THAT WILL CROSS THE AREA OVERNIGHT. WE WILL
LIKELY SEE SOME VARIABILITY IN THE CEILINGS FROM W TO E IN THE
VICINITY OF THE SFC TROF AS IT MOVES ACROSS. WILL ALSO SEE SHRA
AND TSTMS FORM AHEAD OF AND ALONG THIS BOUNDARY. COMPLICATING
MATTERS IS A SLOW NORTHWARD MOVING WF THAT IS JUST INLAND NOW AND
IT WILL MAKE SOME PROGRESS TO THE NORTH THIS EVENING. THINK THAT THE
RISING DW PTS BEHIND THIS BOUNDARY WILL INCREASE THE THREAT OF SOME
1-2 MILE VSBY FOG NEAR THE BAYS AND COASTAL TAF SITES. HOWEVER, WINDS
SHOULD BE HIGH ENOUGH TO PREVENT DENSE FOG FROM FORMING. WHEN THE
COLD AIR SURGES IN DURING THE LATE MORNING HOURS ON SAT...WINDS WILL
REALLY INCREASE ACROSS THE AREA WITH SUSTAINED WINDS OF 25-30 MPH
POSSIBLE FOR A FEW HOURS DURING THE AFT. 33

&&

.MARINE...
MAIN ISSUE IS THE STRONG COLD FRONT THAT IS COMING ON SATURDAY.
WINDS WILL REALLY INCREASE NEAR THE COAST LATE SAT MORNING AND
CONTINUE TO INCREASE DURING THE AFT HOURS AS THE COLD AIR MOVES OVER
THE WARMER WATER AND THE PRESSURE GRADIENT TIGHTENS. SINCE IT IS A
GIVEN THAT WE WILL EXPERIENCE STRONG WINDS OFFSHORE...I HAVE ALREADY
POSTED A SCA FOR SATURDAY AND SAT NIGHT. WE ARE CURRENTLY SEEING
15-20 KNOT SE WINDS NEAR THE COAST AND ACROSS THE BAYS...SO HAVE A
CAUTION STATEMENT FOR TONIGHT. CONCERNING FOG OVER MARINE AREAS
TONIGHT...THINK THERE IS ENOUGH WIND/MIXING TO PREVENT FOG OF < 1
MILE VSBY...BUT WE WILL LIKELY SEE PATCHES OF 1-2 MILE FOG
OVERNIGHT. 33

&&

.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL)      53  54  31  52  31 /  70  30   0   0   0
HOUSTON (IAH)              58  58  34  54  33 / 100  70   0   0   0
GALVESTON (GLS)            61  63  42  54  42 /  80  80   0   0   0

&&

.HGX WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT ADVISORY FROM 11 AM SATURDAY TO 6 AM CST SUNDAY FOR
     THE FOLLOWING ZONES: GALVESTON BAY...MATAGORDA BAY...WATERS
     FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60
     NM...WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT
     20 NM...WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM...
     WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM.

     SMALL CRAFT SHOULD EXERCISE CAUTION THROUGH LATE TONIGHT FOR THE
     FOLLOWING ZONES: GALVESTON BAY...MATAGORDA BAY...WATERS
     FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60
     NM...WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT
     20 NM...WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM...
     WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM.

&&

DISCUSSION...31/33
Hazardous weather outlook, Dec 14, 7:22 AM CST, 14 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
722 AM CST FRI DEC 14 2007

TXZ163-164-176>179-195>200-210>214-226-227-235>238-151300-
AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-
GALVESTON-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA-
MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON-
WHARTON-
722 AM CST FRI DEC 14 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT

A STORM SYSTEM AND ASSOCIATED COLD FRONT WILL APPROACH SOUTHEAST
TEXAS TONIGHT. INCREASING ATMOSPHERIC LIFT WILL COMBINE WITH DEEP
MOISTURE TO GENERATE NUMEROUS SHOWERS AND THUNDERSTORMS MAINLY
AFTER MIDNIGHT. THE PRIMARY THREAT WITH THESE STORMS WILL BE HEAVY
RAIN. WIDESPREAD RAINFALL AMOUNTS OF AROUND AN INCH...WITH
ISOLATED AMOUNTS OF 2 TO 4 INCHES CAN BE EXPECTED FROM AROUND
MIDNIGHT THROUGH MID MORNING SATURDAY. MINOR FLOODING OF
STREETS...FEEDER ROADS...SECONDARY ROADS...AND LOW WATER CROSSINGS
WILL BE POSSIBLE. A FEW STRONG STORMS WILL BE POSSIBLE WITH HAIL AND
GUSTY WINDS THE PRIMARY THREATS. HOWEVER...THE POTENTIAL FOR SEVERE
THUNDERSTORMS OVERALL IS MINIMAL.

.DAY TWO...SATURDAY

THE RAIN WILL END BY LATE MORNING SATURDAY AS A STRONG COLD FRONT
SWEEPS ACROSS SOUTHEAST TEXAS. STRONG WINDS ARE EXPECTED SATURDAY
AFTERNOON IN THE WAKE OF THE FRONT. SUSTAINED WINDS OF 20 TO 30
MPH...WITH OCCASIONAL GUSTS OF 35 TO 40 MPH ARE EXPECTED. A WIND
ADVISORY WILL LIKELY BE REQUIRED.

CLEARING SKIES WILL RESULT IN A LIGHT FREEZE SATURDAY NIGHT TO THE
NORTH OF A LINE FROM WHARTON TO KATY TO THE WOODLANDS TO
CLEVELAND. FREEZING TEMPERATURES ARE NOT EXPECTED FOR THE HOUSTON
AREA OR THE COASTAL COUNTIES.

.DAY THREE...SUNDAY

CLEARING SKIES AND LIGHT WINDS WILL RESULT IN FREEZING TEMPERATURES
OVER THE INLAND PORTIONS OF SOUTHEAST TEXAS SUNDAY NIGHT. A LIGHT
FREEZE IS POSSIBLE AS FAR SOUTH AS THE HOUSTON SUBURBS...AND THE
INLAND PORTION OF THE COASTAL COUNTIES.

.DAYS FOUR THROUGH SEVEN...MONDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

The office that day

Everything else NWS Houston/Galveston, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 15, 2:44 AM CSTFlash Flood WarningHGXBrazos2 hr
Dec 15, 5:42 AM CSTSevere Thunderstorm WarningHGXGrimes, Montgomery33 min
Dec 15, 6:47 AM CSTSevere Thunderstorm WarningHGXLiberty, Polk, San Jacinto28 min
Dec 15, 7:51 AM CSTSevere Thunderstorm WarningHGXChambers, Harris, Liberty24 min
Dec 15, 8:40 AM CSTSpecial Marine WarningHGX65 min
Dec 15, 8:57 AM CSTSpecial Marine WarningHGX2 hr

Nearby

Wind Advisories in Texas, 2007Every wind advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.